Written by students who passed Immediately available after payment Read online or as PDF Wrong document? Swap it for free 4.6 TrustPilot
logo-home
Document preview thumbnail
Preview 3 out of 24 pages
Exam (elaborations)

Exam 3: NUR230/ NUR 230 (Latest 2026/ 2027 Update) Maternal Child Nursing Concepts: OB/Mother-Baby & Peds Review| Questions and Answers| Grade A| 100% Correct (Verified Solutions) – Galen

Document preview thumbnail
Preview 3 out of 24 pages

INSTANT PDF DOWNLOAD — This comprehensive exam preparation resource for NUR 230 Exam 3 at Galen College of Nursing covers Maternal Child Nursing Concepts for the 2026/2027 academic year third examination. It features verified questions and answers with detailed rationales in multiple-choice, select-all-that-apply (SATA), ordered response, and clinical scenario formats aligned with nursing program standards. NEWBORN NURSING (EXAM 3 FOCUS) APGAR SCORING The Apgar score is a standardized assessment tool used to evaluate the newborn's transition to extrauterine life. Performed at 1 minute and 5 minutes after birth. If the 5-minute score is less than 7, continue every 5 minutes for up to 20 minutes. Each of five categories is scored 0, 1, or 2. Total score range 0-10. Sign 0 Points 1 Point 2 Points Appearance (Skin Color) Blue or pale all over (central cyanosis) Body pink, extremities blue (acrocyanosis – normal in first 24-48 hours) Completely pink (all over) Pulse (Heart Rate) Absent 100 bpm (slow) 100 bpm (normal) Grimace (Reflex Irritability) No response to stimulation Grimace or weak cry when stimulated Vigorous cry, cough, sneeze, withdrawal Activity (Muscle Tone) Limp, flaccid Some flexion of extremities Active motion, well flexed Respiration (Breathing Effort) Absent Weak cry, hypoventilation, irregular Strong cry, normal respirations (30-60 bpm) Interpretation of Apgar Scores – 7-10: good to excellent condition (reassuring, no intervention needed beyond routine care for scores 8-10; for score 7 at 1 minute, may need stimulation, blow-by oxygen, suction, reassess at 5 minutes). 4-6: moderately depressed (requires some resuscitative measures – stimulation, oxygen, positive pressure ventilation (PPV) with bag and mask (BVM) if bradycardia (100 bpm) or central cyanosis not improving with blow-by oxygen, reassess frequently). 0-3: severely depressed (requires immediate full resuscitation – PPV with bag and mask (BVM) 40-60 breaths per minute, chest compressions if heart rate 60 bpm despite adequate ventilation, intubation, medications (epinephrine) if no response). Apgar score is NOT used to determine need for resuscitation – need for resuscitation is based on assessment of respiration, heart rate, tone, not the Apgar score. However, low Apgar score predicts neonatal morbidity and mortality risk. NEWBORN ASSESSMENT Gestational Age Assessment (Ballard Score) – Performed within 24-48 hours of birth (up to 96 hours is acceptable but less accurate after first few days). Assesses neuromuscular maturity (6 items: posture, square window (wrist angle/degree of flexion), arm recoil, popliteal angle (hip and knee extension), scarf sign (elbow across chest), heel to ear) and physical maturity (6 items: skin texture (smooth, sticky, peeling; lanugo, plantar creases, breast tissue, ear form and cartilage, genitalia (male: testes descent, scrotal rugae; female: labia minora/majora development)). Total score correlates with gestational age. Categories: preterm 37 weeks, early term 37 0/7 - 38 6/7 weeks, full term 39-40 6/7 weeks, late term 41-41 6/7 weeks, postterm ≥42 weeks. Newborn Classification by Weight – Low birth weight (LBW): 2,500 g (5 lb 8 oz). Very low birth weight (VLBW): 1,500 g (3 lb 5 oz). Extremely low birth weight (ELBW): 1,000 g (2 lb 3 oz). Appropriate for gestational age (AGA): 10th-90th percentile (weight appropriate for gestational age). Small for gestational age (SGA): 10th percentile (may be constitutionally small or growth restricted (intrauterine growth

Content preview

1|Page




NUR230 Exam 3 Maternal Child Nursing
Concepts 2026/2027 Questions with
Verified Answers and Comprehensive
Rationales Grade A - Galen

1. What are the five phases of the nursing process?

Correct Answer: Assessment, Diagnosis, Planning, Implementation,

Evaluation.

Rationale:

1. The nursing process is a systematic framework for patient care.

2. It is cyclical and dynamic, not linear.

3. It is a problem-solving approach that is patient-centered and outcome-

oriented.



2. What is the assessment phase of the nursing process?

Correct Answer: Review records, conduct interviews, collect health

history, and gather subjective/objective data.

Rationale:

1. Assessment is the first step of the nursing process.

,2|Page


2. Data collection includes both subjective (patient-reported) and objective

(measured) information.

3. Accurate assessment guides all subsequent nursing actions.



3. What is the diagnosis phase of the nursing process?

Correct Answer: Analyze assessment data and identify patient

problems/nursing diagnoses.

Rationale:

1. Diagnosis identifies the patient's health problems and strengths.

2. Nursing diagnoses are clinical judgments about actual or potential health

problems.

3. Collaborative problems require both nursing and medical interventions.



4. What is the planning phase of the nursing process?

Correct Answer: Prioritize nursing diagnoses, set short- and long-term

SMART goals, and choose interventions.

Rationale:

1. Planning establishes goals and expected outcomes.

2. Interventions are selected to achieve the outcomes.

3. The plan is individualized to the patient's needs.

, 3|Page




5. What is the implementation phase of the nursing process?

Correct Answer: Perform interventions, communicate with team, and

document care.

Rationale:

1. Implementation involves performing nursing interventions.

2. Interventions may be independent, dependent, or interdependent.

3. Documentation of care provided is essential.



6. What is the evaluation phase of the nursing process?

Correct Answer: Determine if outcomes were met and modify the care

plan if needed.

Rationale:

1. Evaluation measures progress toward goals.

2. The plan is revised if outcomes are not met.

3. Evaluation is ongoing throughout the nursing process.



7. What does SMART stand for in outcome planning?

Correct Answer: Specific, Measurable, Achievable, Relevant, Time-bound.

Document information

Uploaded on
May 1, 2026
Number of pages
24
Written in
2025/2026
Type
Exam (elaborations)
Contains
Questions & answers
$12.99

Wrong document? Swap it for free Within 14 days of purchase and before downloading, you can choose a different document. You can simply spend the amount again.
Written by students who passed
Immediately available after payment
Read online or as PDF

Seller avatar
Reputation scores are based on the amount of documents a seller has sold for a fee and the reviews they have received for those documents. There are three levels: Bronze, Silver and Gold. The better the reputation, the more your can rely on the quality of the sellers work.
DoctorKen
3.8
(162)
Sold
892
Followers
120
Items
6627
Last sold
8 hours ago




Why students choose Stuvia

Created by fellow students, verified by reviews

Quality you can trust: written by students who passed their tests and reviewed by others who've used these notes.

Didn't get what you expected? Choose another document

No worries! You can instantly pick a different document that better fits what you're looking for.

Pay as you like, start learning right away

No subscription, no commitments. Pay the way you're used to via credit card and download your PDF document instantly.

Student with book image

“Bought, downloaded, and aced it. It really can be that simple.”

Alisha Student

Working on your references?

Create accurate citations in APA, MLA and Harvard with our free citation generator.

Working on your references?

Frequently asked questions